Skip to Content

Citalopram - Any extreme weight gain when using for PMDD?

Responses (2)

theHAL9000 25 Sep 2015

I would say talk to your Doctor. Have them do a physical exam and look for other causes of weight gain. If the weight gain remains unexplained, your doctor will probably tell you to eat heart healthy foods, be exercising more, and limiting your intake of alcohol. If the problem continues consider switching to another antidepressant medication. Examples include Prozac, Zoloft, Paxil and Luvox.

My daughter has a serious case of PMDD. Like getting so spun up she can become violent. The other option is to go on birth control pills without the normal "week off" Depending on the doctor you might go for quite a few months before you take a break. *They don't think year round is a good idea. During her week off she has some other meds (chill pills) that she takes as needed. You might talk to your doctor about the drug that stops ovulation for months at a shot. *I can't remember what thats called. Good luck! I hope you get this figured out.

Delila 26 Sep 2015

Hi, weight gain is a common side effect when taking Citalopram unfortunately. It reduces your metabolism and increases your appetite, which is very unhelpful. The only way you can beat it is to reduce your calorie intake, eat healthily and take up regular exercise

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Can Seasonale birth control help PMDD?

Posted 10 Feb 2014 1 answer

Going on and off Levlen ED, is this okay?

Posted 14 May 2014 1 answer

Finding the right antidepressant for PMDD and OCD?

Posted 23 Aug 2015 1 answer

Weight gain antidepressants?

Posted 25 Aug 2015 2 answers